Kentucky, 2008Hail and Damaging Winds in Kentucky, June 28, 2008
June 28, 2008 · NWS JKL · 27 events in 14 counties and zones
An approaching cold front, combined with moist and unstable air over Eastern Kentucky, resulted in the development of severe thunderstorms across portions of the area during the late afternoon and evening hours of June 28th. There were numerous reports of damaging winds, with numerous trees down across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $257,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front, combined with moist and unstable air over Eastern Kentucky, resulted in the development of severe thunderstorms across portions of the area during the late afternoon and evening hours of June 28th. There were numerous reports of damaging winds, with numerous trees down across the area. A few locations also reported large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 28, 3:23 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 28, 3:23 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
423 PM EDT SAT JUN 28 2008
.SHORT TERM.../TONIGHT THROUGH TUESDAY/...UPDATED
GFS AND SREF SEEMED TO HAVE THE BEST HANDLE ON SYNOPTIC PATTERN AND
WEATHER FOR THE NEXT COUPLE OF DAYS...SO A BLEND OF THOSE TWO MODELS
WAS USED FOR TODAYS FORECAST. VERY UNSTABLE AIR MASS CURRENTLY IN
PLACE ACROSS FORECAST AREA WITH SCATTERED THUNDERSTORMS FIRING DURING
PEAK DAYTIME HEATING AND ALONG AXIS OF A 39-40KT LOW LEVEL JET.
EXPECT BEST POTENTIAL FOR MORE WIDESPREAD AND INTENSE CONVECTION
AROUND 0Z THIS EVENING...AS AN MCV AND UPPER LEVEL JET STREAK MOVE
ACROSS THE OHIO VALLEY. INSPITE OF RATHER ANEMIC WIND PROFILES IN THE
MODEL SOUNDINGS AND AREA VWP...ENOUGH INSTABILITY EXISTS FOR
POSSIBILITY OF DAMAGING WIND GUSTS WITH THE STRONGER THUNDERSTORMS
THIS EVENING. MODEL SOUNDINGS ALSO SUPPORTIVE OF LOCALLY HEAVY
RAINFALL WITH PRECIPITABLE WATER VALUES OF AROUND ONE AND THREE
QUARTERS OF AN INCH AND TALL SKINNY CAPE PROFILES THROUGH TOMORROW
MORNING. MADE MENTION OF SEVERE POTENTIAL AND HEAVY RAINFALL IN BOTH
THE HWO AND ZONE FORECAST PRODUCT. PREFERRED A BLEND BETWEEN THE
WARMER MOS MEMBERS FOR HIGH TEMPERATURES ON SUNDAY...AS MODEL
SOUNDINGS AND CURRENTS OBSERVATIONS TRENDS SUPPORT WARMER TEMPS THAN
THE LATEST MAVMOS NUMBERS HAVE. STAYED COOLER THAN THE WARMEST MOS
NUMBERS FOR HIGHS ON MONDAY...GOING CLOSEST TO THE WARMER FWCMOS FOR
HIGHS ON MONDAY. AT THIS POINT STILL NOT QUITE BELIEVING AIR MASS
WILL BE AS COOL AS THE MAV/MET HIGHS FOR MONDAY. ALSO TOOK INTO
ACCOUNT LINGERING CLOUD COVER WHICH WOULD HELP MODERATE TEMPERATURES
A BIT. USED A BLEND OF HPC AND GFS QPF FOR SUNDAY AND MONDAY...WITH A
SLIGHTLY WESTWARD BIAS REGARDING THE AREAL COVERAGE OF THE BEST
RAINFALL...AS IT APPEARS AN MCS WILL FORM DURING THE LATE EVENING
HOURS TODAY AND SKIRT ACROSS THE WESTERN AND SOUTHERN PORTIONS OF THE
FORECAST AREA. DEWPOINTS AND WINDS WERE IN MODIFIED SLIGHTLY BUT WERE
OTHERWISE IN GOOD SHAPE. WENT DRY FOR MONDAY NIGHT AS BOTH THE GFS
AND NAM12 MODELS KEEP TO THE EAST AND/OR NORTH OF THE FORECAST AREA.
.LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/...UPDATED
OPERATIONAL MODELS AND ENSEMBLES AGREE PRETTY WELL FOR THIS PERIOD
THOUGH THEY BEGIN TO DIVERGE AT THE END OF NEXT WEEK. DRY NORTHWEST
FLOW AT 500 MB ARRIVES MON NIGHT AND NO WRAPAROUND MOISTURE IS
EXPECTED WITHOUT A CLOSE LOW BY THEN AND A SHORTWAVE RIDGE JUST
UPSTREAM...SO NO PRECIP EXPECTED. MODELS SHOW GENERAL WEST-SOUTHWEST
FLOW AT DEPTH BY INDEPENDENCE DAY AND A RETURN TO MORE TYPICAL SUMMER
CHANCES FOR THUNDER. 850 MB TEMPERATURES ALSO RETURN TO AROUND
+18C...ENOUGH TO FAVOR MAXES ABOVE MEX GUIDANCE AND ACCEPTED HPC
NUMBERS.
&&
.AVIATION.../18Z TO 18Z/
THUNDERSTORMS HAVE INITIATED ACROSS THE AREA BUT EXPECT THEY WILL
BE STRONGER AND MORE NUMEROUS LATER IN THE AFTERNOON. SEVERAL BANDS
OF DEVELOPING CUMULUS APPARENT ON SATELLITE WILL ORGANIZE STORMS
MOVING ACROSS EASTERN KY. MESOSCALE CONVECTIVE VORTICITY CENTER
CURRENTLY SOUTH OF EHR IS ONLY MOVING EAST AT 21 KNOTS AND WILL HELP
FIRE STORMS TOWARDS THE EAST. BUT ANYTHING FROM THAT WOULD MORE
LIKELY ARRIVE DURING THE EVENING. WILL MONITOR THAT FOR POSSIBLE
UPDATES NEXT SEVERAL HOURS. AM MORE CONFIDENT OF THE AFTERNOON FOR
TEMPO GROUPS IN THE TAFS.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...AR
LONG TERM...GV
AVIATION...GV
Hazardous weather outlook, Jun 28, 12:57 PM EST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
157 PM EDT SAT JUN 28 2008
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-292100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
157 PM EDT SAT JUN 28 2008
...SEVERE THUNDERSTORM WATCH 630 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WILL BE LIKELY TODAY AND TONIGHT. SOME OF THESE STORMS
COULD BE SEVERE...WITH DAMAGING WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING...AND PENNY SIZE HAIL. IN ADDITION...ANY THUNDERSTORMS THAT
OCCUR TODAY AND TONIGHT COULD CONTAIN VERY HEAVY RAINFALL...POSSIBLY
LEADING TO FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS ARE POSSIBLE AT TIMES FROM SUNDAY INTO TUESDAY. ANY
STORMS THAT DEVELOP ON SUNDAY WILL BE CAPABLE OF PRODUCING SMALL
HAIL.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
GREIF/AR
In the hours before
Special weather statement, Jun 28, 1:29 PM EST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
229 PM EDT SAT JUN 28 2008
KYZ104-106-107-109-281915-
ELLIOTT-JOHNSON-MORGAN-MAGOFFIN-
229 PM EDT SAT JUN 28 2008
...A LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN ELLIOTT AND
EASTERN MORGAN AND JOHNSON AND NORTHERN MAGOFFIN COUNTIES THROUGH 315
PM EDT SATURDAY AFTERNOON...
AT 229 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CULVER TO ELKFORK TO MALONE...MOVING EAST AT 29 MPH.
THE STORMS WILL BE NEAR WILLIAMS AROUND 235 PM EDT...WONNIE AROUND
240 PM EDT...TELLA AROUND 245 PM EDT...REDBUSH AROUND 250 PM EDT...
WIN AROUND 255 PM EDT...
RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 35 TO 45
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR EASTERN KENTUCKY.
SCHOETTMER
Special weather statement, Jun 28, 2:24 PM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
324 PM EDT SAT JUN 28 2008
KYZ118-282000-
LETCHER-
324 PM EDT SAT JUN 28 2008
...A STRONG THUNDERSTORM TO AFFECT CENTRAL LETCHER COUNTY THROUGH 400
PM EDT SATURDAY AFTERNOON...
AT 324 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KINGS CREEK...
MOVING EAST AT 40 MPH.
THIS STORM WILL BE NEAR OVEN FORK AROUND 330 PM EDT...ERMINE AROUND
335 PM EDT...WRIGHT AROUND 340 PM EDT...PAYNE GAP AROUND 345 PM
EDT...GASKILL AROUND 350 PM EDT...
RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 35 TO 45
MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR EASTERN KENTUCKY.
SCHOETTMER
Thunderstorm Wind, Powell
- When
- June 28, 5:40 PM EST to 5:45 PM EST
- Where
- Powell County, 5 mi NE of Stanton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 37.901, -83.805
One tree was blown down by thunderstorm wind gusts on Upper Cane Creek Road.
Thunderstorm Wind, Jackson
- When
- June 28, 5:50 PM EST to 5:55 PM EST
- Where
- Jackson County, Annville
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 37.320, -83.970
One large tree and several large branches were blown down by thunderstorm wind gusts at the Annville Institute.
Thunderstorm Wind, Estill
- When
- June 28, 5:56 PM EST to 6:01 PM EST
- Where
- Estill County, Irvine
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.700, -83.970
Large limbs were blown down by thunderstorm wind gusts within Irvine city limits.
Thunderstorm Wind, Estill
- When
- June 28, 5:56 PM EST to 6:01 PM EST
- Where
- Estill County, Irvine
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.700, -83.970
Three trees were blown down on Winchester Road in Irvine.
Thunderstorm Wind, Lee
- When
- June 28, 6:00 PM EST to 6:05 PM EST
- Where
- Lee County, Beattyville
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.580, -83.720
Trees were blown down countywide by thunderstorm wind gusts.
Thunderstorm Wind, Owsley
- When
- June 28, 6:10 PM EST to 6:15 PM EST
- Where
- Owsley County, 2 mi SE of Booneville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- COOP Observer
- Coordinates
- 37.459, -83.654
One tree was blown down by thunderstorm wind gusts.
Thunderstorm Wind, Morgan
- When
- June 28, 6:14 PM EST to 6:19 PM EST
- Where
- Morgan County, Ezel
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 37.900, -83.450
One tree was blown down by thunderstorm wind gusts on Walnut Street.
Thunderstorm Wind, Clay
- When
- June 28, 6:15 PM EST to 6:20 PM EST
- Where
- Clay County, Oneida
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Department of Highways
- Coordinates
- 37.270, -83.630
Several trees were blown down by thunderstorm wind gusts near Oneida on Highways 11, 1482, and 66.
Thunderstorm Wind, Lee
- When
- June 28, 6:15 PM EST to 6:20 PM EST
- Where
- Lee County, Heidelberg
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $3,000
- Reported by
- COOP Observer
- Coordinates
- 37.550, -83.780
A few trees were blown down by thunderstorm wind gusts.
Thunderstorm Wind, Owsley
- When
- June 28, 6:18 PM EST to 6:23 PM EST
- Where
- Owsley County, Booneville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Department of Highways
- Coordinates
- 37.480, -83.680
Several trees were blown down around Booneville on Routes 30, 847, 708, and 2025.
Thunderstorm Wind, Morgan
- When
- June 28, 6:19 PM EST to 6:24 PM EST
- Where
- Morgan County, Yocum
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 37.980, -83.330
One tree was blown down by thunderstorm wind gusts on Pleasant Run Road.
Thunderstorm Wind, Wolfe
- When
- June 28, 6:21 PM EST to 6:26 PM EST
- Where
- Wolfe County, 1 mi SSW of Torrent
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 37.707, -83.677
One tree and numerous 2 inch diameter limbs were blown down by thunderstorm wind gusts.
Thunderstorm Wind, Breathitt
- When
- June 28, 6:25 PM EST to 6:30 PM EST
- Where
- Breathitt County, 3 mi SE of Turkey
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Department of Highways
- Coordinates
- 37.449, -83.481
Numerous trees and other debris were blown down and onto Highways 1114, 1933, 1110, 1202 by thunderstorm wind gusts.
Thunderstorm Wind, Morgan
- When
- June 28, 6:33 PM EST to 6:38 PM EST
- Where
- Morgan County, 2 mi SW of West Liberty
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 37.900, -83.296
A tree was blown down by thunderstorm wind gusts on McClain Way.
Thunderstorm Wind, Morgan
- When
- June 28, 6:37 PM EST to 6:42 PM EST
- Where
- Morgan County, Adele
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 37.770, -83.300
One tree was blown down by thunderstorm wind gusts on Highway 191.
Thunderstorm Wind, Breathitt
- When
- June 28, 6:40 PM EST to 6:45 PM EST
- Where
- Breathitt County, 4 mi N of Jackson
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Department of Highways
- Coordinates
- 37.608, -83.380
Multiple trees and other debris were blown down and onto Highways 3193, 1812, and 205 north of Jackson. A tree also fell onto a powerline near Vancleve.
Thunderstorm Wind, Breathitt
- When
- June 28, 6:56 PM EST to 7:01 PM EST
- Where
- Breathitt County, 2 mi E of Lunah
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Department of Highways
- Coordinates
- 37.570, -83.144
Trees and other debris were blown down and onto Highway 542 between mile markers 0 and 18.
Hail, Magoffin
- When
- June 28, 7:00 PM EST to 7:03 PM EST
- Where
- Magoffin County, Burning Fork
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.730, -83.020
Thunderstorm Wind, Perry
- When
- June 28, 7:02 PM EST to 7:07 PM EST
- Where
- Perry County, 2 mi NE of Hazard
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 37.270, -83.174
Three trees were blown down by thunderstorm wind gusts on county roads just north of Hazard.
Thunderstorm Wind, Magoffin
- When
- June 28, 7:03 PM EST to 7:08 PM EST
- Where
- Magoffin County, Tella
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.830, -83.070
A tree was blown down by thunderstorm wind gusts on Improvement Road near the intersection of Route 1081.
Thunderstorm Wind, Magoffin
- When
- June 28, 7:05 PM EST to 7:10 PM EST
- Where
- Magoffin County, 1 mi N of Royalton
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 37.694, -83.020
Several trees were blown down by thunderstorm wind gusts in the Oakley community.
Thunderstorm Wind, Martin
- When
- June 28, 7:05 PM EST to 7:10 PM EST
- Where
- Martin County, Davella
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.800, -82.580
One tree was blown down by thunderstorm wind gusts on Davella Road near Route 3.
Thunderstorm Wind, Knott
- When
- June 28, 7:14 PM EST to 7:19 PM EST
- Where
- Knott County, Leburn
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.350, -82.950
Two trees were blown down by thunderstorm wind gusts at 4692 Possum Trot Road.
Thunderstorm Wind, Martin
- When
- June 28, 7:15 PM EST to 7:20 PM EST
- Where
- Martin County, 3 mi NE of Preece
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 37.811, -82.491
One tree was blown down by thunderstorm wind gusts on Coldwater Road.
Thunderstorm Wind, Knott
- When
- June 28, 7:17 PM EST to 7:22 PM EST
- Where
- Knott County, 4 mi NNE of Hindman
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 37.383, -82.952
Numerous large limbs were torn from trees by thunderstorm wind gusts. A 14 inch diameter tree was also blown down.
Thunderstorm Wind, Floyd
- When
- June 28, 7:23 PM EST to 7:28 PM EST
- Where
- Floyd County, 2 mi NNE of Prestonsburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.697, -82.766
A thunderstorm wind gust estimated at 60 mph occurred. A tent was blown away and lost near Stone Crest at an elevation of 1450 feet MSL.
Thunderstorm Wind, Floyd
- When
- June 28, 7:25 PM EST to 7:30 PM EST
- Where
- Floyd County, 3 mi NNE of Prestonsburg
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 37.710, -82.759
Numerous trees and power lines were blown down at the Jenny Wiley State Park. Part of one tree fell on a building. Several boats were blown loose from the dock on Dewey Lake. One tree was blown down on a vehicle near Dewey Lake.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oregon, June 28 to 29, 20082 deaths · 2 events
- Hail and Damaging Winds in Florida, June 28, 20081 death · 50 kt wind · 4 events
- Flash Flood and Hail in Texas, June 28 to 29, 2008$1.5 million · 56 kt wind · 12 events
- Hail and Damaging Winds in Wisconsin, June 28, 20082 injured · $191,000 · 1.75 in hail · 22 events
- Wildfire in California, June 28 to 30, 2008$1.0 million · 1 event
- Damaging Winds in Pennsylvania, June 28, 2008$585,000 · 50 kt wind · 8 events
- Damaging Winds in Ohio, June 28, 2008$550,000 · 50 kt wind · 5 events
- Damaging Winds in West Virginia, June 28, 2008$358,000 · 50 kt wind · 11 events
- Damaging Winds in Tennessee, June 28, 2008$174,000 · 65 kt wind · 24 events
- Hail and Damaging Winds in Illinois, June 28, 20086 injured · $14,000 · 1 in hail · 19 events
- Flash Flood and Damaging Winds in Kansas, June 28, 2008$200,000 · 65 kt wind · 3 events
- Damaging Winds in West Virginia, June 28, 2008$175,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109371, 109374, 109377, 109380, 109382, 109387, 109388, 109362, 109390, 109368, 109391, 109394, 109396, 109398, 109405, 109411, 109413, 109416, 109418, 109422, 109425, 109428, 109431, 109439, 109440, 109441, 109442.